Anti-depressant without weight gain side effect please?? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 7 Old 05-23-2009, 07:15 PM - Thread Starter
 
emaye_to_2's Avatar
 
Join Date: Jan 2008
Posts: 399
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hi ladies, I hope you are feeling well today and enjoying the sunshine.

I started on Lexapro 20 mg exactly one year ago this month. Since that time I have gained at least 10 pounds (I'm at my highest weight ever) and it seems to all have landed obscenely at the front of my abdomen area. I have never had a muffin top before but now it looks like I've got a six month lard baby in there.. sorry.

The lexapro is working great for my anxiety but I am really unhappy about the weight gain side effect. I decided today to put myself on a diet/exercise regimen but I'm wondering.. is there an anti-depressant that you had success with that doesn't cause weight gain?

TIA!
emaye_to_2 is offline  
Sponsored Links
Advertisement
 
#2 of 7 Old 05-23-2009, 07:57 PM
 
broodymama's Avatar
 
Join Date: May 2004
Location: Watching the rain
Posts: 7,286
Mentioned: 2 Post(s)
Tagged: 0 Thread(s)
Quoted: 4 Post(s)
Have you tried Wellbutrin? It works well for me (though I know everyone reacts differently) with no weight gain.

Good luck, I hope you find something!

Chaotic uc.jpg homeschool.gif mama to 5 plus a bonus one on the way.  stork-suprise.gif

chicken3.gif

broodymama is offline  
#3 of 7 Old 05-23-2009, 08:59 PM
 
Ammaarah's Avatar
 
Join Date: May 2005
Posts: 2,315
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I second Wellbutrin. But if you have anxious depression, it's prob better to stay on an SSRI. If your depression manifests itself as sluggishness Wellbutrin might be your friend!
Ammaarah is offline  
#4 of 7 Old 05-23-2009, 09:18 PM - Thread Starter
 
emaye_to_2's Avatar
 
Join Date: Jan 2008
Posts: 399
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thanks for the replies ladies. I'll talk to my doc about Wellbutrin but unfortunately my biggest symptom is anxiety.
emaye_to_2 is offline  
#5 of 7 Old 05-23-2009, 10:58 PM
 
Mom2M's Avatar
 
Join Date: Sep 2006
Location: PA
Posts: 1,592
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Cymbalta is supposed to be weight neutral.
Deb

Deb, Mom to Madeleine 8/2005 and Maia 11/2009 Nick: and Chris
Mom2M is offline  
#6 of 7 Old 05-24-2009, 12:22 AM
 
Surfacing's Avatar
 
Join Date: Jul 2005
Location: stuck between a rock and a hard place
Posts: 6,633
Mentioned: 2 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
Quote:
Originally Posted by emaye_to_2 View Post
Thanks for the replies ladies. I'll talk to my doc about Wellbutrin but unfortunately my biggest symptom is anxiety.
Hi, I'm taking Wellbutrin for energy/optimism and also stacking a wee bit of Prozac on top of that for anxiety control. It works pretty well. Just an idea.

wash.gif  Me  + bikenew.gif Dh =  broc1.gif  Dd1(9 yrs) + hearts.gif  Dd2(6 yrs) and blowkiss.gif Ds(3.5 yrs)
Surfacing is offline  
#7 of 7 Old 04-13-2010, 12:15 AM
 
mystic~mama's Avatar
 
Join Date: Apr 2004
Location: pacific northwest
Posts: 2,778
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I tried to add Wellbutrin, I take Prozac.....the WB made me super anxious after just a few days on it......I did lose weight......but went off it.....

dust.gif
mystic~mama is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off